Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 83, NWS Melbourne, FL

November 19, 20066 counties in Florida

NWS Melbourne, FL issued this red flag warning at Nov 19, 2006, 12:17 PM EST for 6 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2006, 12:17 PM EST (17:17 UTC)
Expired
Nov 19, 2006, 5:00 PM EST
In force
5 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2006-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2006-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 191717
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1217 PM EST SUN NOV 19 2006

FLZ041-044>047-053-054-058-059-064-141-144-147-192200-
/O.NEW.KMLB.FW.W.0083.061119T1717Z-061119T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1217 PM EST SUN NOV 19 2006

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING FOR LONG DURATION OF LOW RELATIVE HUMIDITY.

IMMEDIATE COASTAL SECTIONS MAY NOT SEE RED FLAG CONDITIONS AS
A SLIGHT ONSHORE COMPONENT MAY DEVELOP AND LIFT RH VALUES ABOVE
35%. HOWEVER...MANY INLAND SECTIONS OF THE COASTAL COUNTIES AND
INTERIOR COUNTIES WILL SEE 4 TO 5 HOURS OF CRITICAL RH THIS
AFTERNOON. NORTH TO NORTHWEST WINDS WILL BE AROUND 10 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
IN THIS CASE LONG DURATIONS OF LOW RELATIVE HUMIDITY...ARE EITHER
OCCURRING NOW...OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

KELLY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 19, 10:45 AM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Nov 19, 10:45 AM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1045 AM EST SUN NOV 19 2006

.UPDATE...MORNING CAPE SOUNDING SHOWS DEEP LAYER DRY AIRMASS WITH
PWATS LESS THAN A HALF INCH. SO ANOTHER SUNNY AFTN WITH MAX TEMPS
AROUND 70 AND A COOL N/NW BREEZE. CURRENT FORECAST DOING FINE.

&&

.MARINE...NO SIG CHANGES WITH THE 1030 CWF UPDATE. NW WINDS 10 KTS
NEAR SHORE AND 10-15 KNOTS OFFSHORE. SEAS 3-5 FEET. LATE TONIGHT THE
GRADIENT WILL START TO INCREASE A LITTLE AS PRESSURES BEGIN TO LOWER
OFF TO OUR EAST.

&&

.FIRE WEATHER...THIS IS THE PRIMARY CONCERN FOR TODAY. DEWPOINTS ARE
RUNNING BELOW GFS MOS FORECASTS AND WITH MAX TEMPS A DEGREE OR TWO
WARMER THAN YESTERDAY...EXPECT TO SEE MORE LOCATIONS DROP BELOW 35%.
CONFIDENCE HAS NOT BEEN HIGH THAT A LARGE AREA WILL SEE LONG
DURATION (4 HOURS+) OF SUB-35% RH BUT THIS IS POSSIBLE ESP IF TEMPS
WARM JUST A BIT MORE THAN FORECAST. IN THAT CASE...A RED FLAG
WARNING MIGHT BE NEEDED THIS AFTERNOON.

&&

.AVIATION...VFR.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KELLY
Hazardous weather outlook, Nov 19, 5:00 AM EST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
500 AM EST SUN NOV 19 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
192200-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
500 AM EST SUN NOV 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
A LONG PERIOD EASTERLY SWELL WILL IMPACT THE EAST CENTRAL FLORIDA
COAST TODAY...AND WILL CREATE A MODERATE THREAT FOR RIP CURRENTS
ALONG THE BEACHES. THE THREAT WILL BE HIGHEST THROUGH EARLY
AFTERNOON DURING THE OUTGOING TIDE.

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITIES MAY FALL BELOW 35 PERCENT FOR A FEW HOURS THIS
AFTERNOON...CREATING A VERY LOW...BUT DISCERNIBLE...FIRE WEATHER
THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
AN EXTRATROPICAL SURFACE LOW WILL FORM OFF THE COAST OF THE
SOUTHEAST UNITED STATES EARLY THIS WEEK...AND IS EXPECTED TO DEVELOP
INTO A FULL GALE AS IT MOVES SLOWLY NORTHEASTWARD TO OFF THE MID
ATLANTIC COAST ON THANKSGIVING DAY. AS A RESULT...THERE IS
POTENTIAL FOR VERY STRONG AND GUSTY WINDS...PRODUCING VERY
HAZARDOUS MARINE CONDITIONS...AS WELL AS SOME BEACH EROSION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.